Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 159, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 15, 2004, 12:00 PM EDT for Charlton County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2004, 12:00 PM EDT (16:00 UTC)
- Expired
- Jul 15, 2004, 12:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2953 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:40 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 15, 9:40 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EDT THU JUL 15 2004 .SHORT TERM...QUICK UPDATE THIS MORNING AS WX IS RAPIDLY RAMPING UP WITH PLENTY OF INSTABILITY AND ENOUGH WINDS TO SIGNIFICANTLY TILT STORMS. MAIN AXIS CURRENTLY ALONG I-10 IN AGREEMENT WITH 6Z WRF MODEL. WILL UPDATE ZONES TO INCREASE POPS IN NORTH FLORIDA. && .MARINE...EXPECT WINDS OFFSHORE TO WEAKEN SOME THIS AFTERNOON BEFORE PICKING BACK UP OVERNIGHT. WILL REFLECT THIS IN UPDATE. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CAMP/WELSH
Hazardous weather outlook, Jul 15, 9:30 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU JUL 15 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 930 AM EDT THU JUL 15 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS LATE THIS MORNING WITH THE EARLY DEVELOPMENT IN THE SUWANNEE VALLEY AND ALONG THE FLORIDA/GEORGIA STATE LINE. BEST CHANCES MAINLY IN THOSE COUNTIES ALONG AND NORTH OF INTERSTATE 10. STORMS WILL BE MOVING EAST AT 20 MPH. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DOWNBURST WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL TO 2 INCHES OR MORE. HEAT INDICES MAY APPROACH 105 DEGREES IN AREAS THAT DO NOT GET EARLY RAIN...LATER THIS AFTERNOON. INDICES THIS HIGH CAN RESULT IN HEAT EXHAUSTION IN A SHORT AMOUNT OF TIME. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON THROUGH LATE EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. ISOLATED STORMS WILL PRODUCE STRONG GUSTY WINDS AND HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WELSH
In the hours before
Special weather statement, Jul 15, 9:26 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 926 AM EDT THU JUL 15 2004 FLZ024-GAZ164-151415- CHARLTON GA-NASSAU FL- 926 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 AM EDT... AT 926 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF ST. GEORGE...OR ABOUT 17 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND BRYCEVILLE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, Jul 15, 9:32 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 932 AM EDT THU JUL 15 2004 FLZ025-151415- DUVAL FL- 932 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 AM EDT... AT 932 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF JACKSONVILLE INTERNATIONAL...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL...OCEANWAY AND FORT CAROLINE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, Jul 15, 10:06 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 AM EDT THU JUL 15 2004 GAZ150-164-151430- CHARLTON GA-WARE GA- 1006 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1030 AM EDT... AT 1006 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 16 MILES SOUTHWEST OF HOMELAND...OR ABOUT 8 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK... MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 1030 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, Jul 15, 10:33 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1033 AM EDT THU JUL 15 2004 GAZ165-166-151500- COASTAL CAMDEN GA-INLAND CAMDEN GA- 1033 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1100 AM EDT... AT 1033 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF COLESBURG...OR ABOUT 8 MILES EAST OF FOLKSTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG AND KINGSLAND THROUGH 1100 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, Jul 15, 10:42 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1042 AM EDT THU JUL 15 2004 FLZ020-022-GAZ162-163-151530- CLINCH GA-COLUMBIA FL-ECHOLS GA-HAMILTON FL- 1042 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA...HAMILTON...SOUTHERN CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT... AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MAYDAY TO 12 MILES SOUTHWEST OF NEEDMORE... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND MAYDAY...NEEDMORE AND FARGO THROUGH 1130 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jul 15, 11:13 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1113 AM EDT THU JUL 15 2004 GAZ164>166-151600- CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA- 1113 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL NOON EDT... AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES WEST OF COLESBURG TO 7 MILES SOUTH OF KINGSLAND...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF FOLKSTON TO 7 MILES SOUTH OF KINGSLAND...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...COLESBURG... WOODBINE...DUNGENESS...KINGS BAY BASE...HARRIETTS BLUFF AND CUMBERLAND ISLAND THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. $$
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:38 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 52 min |
| Jul 15, 11:20 AM EDT | Severe Thunderstorm Warning | JAX | Columbia | 40 min |
| Jul 15, 11:23 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 52 min |
| Jul 15, 11:37 AM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 15, 1:02 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jul 15, 1:15 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| Jul 15, 1:31 PM EDT | Special Marine Warning | JAX | 59 min | |
| Jul 15, 1:47 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 43 min |
| Jul 15, 3:32 PM EDT | Special Marine Warning | JAX | 118 min | |
| Jul 15, 4:13 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 47 min |
| Jul 15, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 62 min |
| Jul 15, 6:10 PM EDT | Tornado Warning | JAX | Nassau | 35 min |
| Jul 15, 6:29 PM EDT | Special Marine Warning | JAX | 61 min | |
| Jul 15, 6:52 PM EDT | Tornado Warning | JAX | Duval | 38 min |
| Jul 15, 6:59 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jul 15, 12:46 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 44 min |
| Jul 15, 1:45 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 45 min |
| Jul 15, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 50 min |
| Jul 15, 2:13 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 47 min |
| Jul 15, 2:23 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 52 min |
| Jul 15, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 49 min |
| Jul 15, 2:50 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 40 min |
| Jul 15, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 43 min |
| Jul 15, 3:06 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 39 min |
| Jul 15, 3:09 PM EDT | Tornado Warning | JAX | Pierce, Ware | 51 min |
| Jul 15, 3:32 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 43 min |
| Jul 15, 3:42 PM EDT | Tornado Warning | JAX | Wayne | 33 min |
| Jul 15, 3:57 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 48 min |
| Jul 15, 4:00 PM EDT | Tornado Warning | JAX | Ware | 45 min |
| Jul 15, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 46 min |
| Jul 15, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 40 min |
| Jul 15, 4:21 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 39 min |
| Jul 15, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 39 min |
| Jul 15, 4:48 PM EDT | Tornado Warning | JAX | Bacon | 57 min |
| Jul 15, 4:52 PM EDT | Tornado Warning | JAX | Coffee | 8 min |
| Jul 15, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 37 min |
| Jul 15, 5:15 PM EDT | Tornado Warning | JAX | Ware | 30 min |
| Jul 15, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 41 min |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 40 min |
| Jul 15, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 47 min |
| Jul 15, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 42 min |
| Jul 15, 6:06 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 54 min |
| Jul 15, 6:26 PM EDT | Tornado Warning | JAX | Glynn | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.